Jump to content
Sign in to follow this  
DaMac1980

DaMac1980: Staring Medication, Side-Effects, Abilify

Recommended Posts

DaMac1980

Hello,

 

I had a history of depression, moving randomly, quitting jobs randomly, etc. Eventually this culminated in a suicide attempt at age 30 (hotline saved my life, thank you to all who contribute). I was diagnosed Bipolar 2 shortly afterward thanks to family history (depression and anxiety diagnoses for mother, vague diagnoses but committed half her life mother's mother, suicidal death of mother's mother's father) and my behavior. I rejected this and self-medicated for years, volunteered overseas, used St. John's Wort (which was surprisingly effective) and other things but had a manic episode and went out of work for a while, which led me to finally getting psychiatric help long-term.

 

I had seen around seven therapists and all diagnosed me bipolar 2, but the psychiatrist says I am true bipolar since I had at least a handful of real manic episodes. He seems more worried about mania than depression, which is my real issue on a day-to-day basis. He first prescribed me 10mg Saphris, which made me woozy 24/7 and super sleepy. When I complained about being tired all the time with no benefit he quickly switched me to 5mg Abilify without much discussion. It also makes me super sleepy, plus I have insomnia (weird combination, always half-tired) and I feel more anxious, irritable and suicidal. I cannot see him again until Thursday but I think I might stop the abilify today, it's making me feel really on a knife's edge.

 

Reading it really seems like he is prescribing me all wrong. I feel I need an anti-depressant and a balancer, but he is just giving me antipsychotics. I don't know how to impress upon him depression is my main problem any more than I already have.

 

Thanks to anyone who read. Any advice would be appreciated and I will peruse the abilify threads for tips on how to handle how it's making me feel.

Share this post


Link to post
brassmonkey

Hi DaMac--  I think you may be in the wrong place.  Our sole purpose is to get people off of these drug is a safe manner, not to help then adjust their drug/dosage to get a combination that works.  Before you get too entrenched with these drugs I suggest you do some heavy research into their effects and nondrug alternatives for handling the situation you have found yourself in.  Best of luck with your search.


20 years on Paxil starting at 20mg and working up to 40mg. Sept 2011 started 10% every 6 weeks taper (2.5% every week for 4 weeks then hold for 2 additional weeks), currently at 7.9mg. Oct 2011 CTed 15oz vodka a night, to only drinking 2 beers most nights, totally sober Feb 2013.

Since I wrote this I have continued to decrease my dose by 10% every 6 weeks (2.5% every week for 4 weeks and then hold for an additional 2 weeks). I added in an extra 6 week hold when I hit 10mg to let things settle out even more. When I hit 3mgpw it became hard to split the drop into 4 parts so I switched to dropping 1mgpw (pill weight) every week for 3 weeks and then holding for another 3 weeks.  The 3 + 3 schedule turned out to be too harsh so I cut back to dropping 1mgpw every 4 weeks which is working better.

Current dose 0.000mg 04-15-2017

 

"It's also important not to become angry, no matter how difficult life is, because you can loose all hope if you can't laugh at yourself and at life in general."  Stephen Hawking

Share this post


Link to post
Altostrata

Welcome, DaMac.

 

As brassmonkey said, we're about going off drugs here. Your feeling "more anxious, irritable and suicidal" may be a withdrawal reaction from the cold switch from Saphris to Abilify, always a somewhat harsh way to change drugs. Quitting Abilify cold turkey may exacerbate the withdrawal symptoms.

 

You might review your drug history and see if your "manic episodes" may have been caused by an adverse reaction to drugs or drug combinations, or from going off drugs too fast. We see a lot of misdiagnosed bipolar whatever here.

 

For further reference: the Drug Interactions Checker http://www.drugs.com/drug_interactions.html

 

At any rate, you need a new doctor.


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy